Texas, 2013Winter Weather in Texas, December 7, 2013
December 7, 2013 · NWS EWX · 8 events in 8 counties and zones
In the wake of a cold front, warm moist air moved over the cold surface air and produced light freezing drizzle. The freezing drizzle produced icy spots on roads, bridges, and exposed surfaces.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the wake of a cold front, warm moist air moved over the cold surface air and produced light freezing drizzle. The freezing drizzle produced icy spots on roads, bridges, and exposed surfaces. Some of the roads with ice were Highway 304 and FM713 near the Bastrop/Caldwell County line, the Colorado River Bridge south of La Grange, and Highway 71 southeast of La Grange.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Dec 7, 5:42 PM CST, 48 minutes earlier.
Area forecast discussion, Dec 7, 5:42 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CST SAT DEC 7 2013
.AVIATION...
GULF MOISTURE OVERRUN ATOP SHALLOW ARCTIC LAYER WILL RESULT IN
MVFR CIGS OVER I-35 CORRIDOR TAF SITES THROUGH MUCH OF TONIGHT
WITH VFR CIGS KDRT TERMINAL. KSAT TERMINAL LOW VFR CIGS EARLY
THIS EVENING BECOMING MVFR AFTER 02Z WITH CIGS AGAIN IMPROVING
TO VFR AFTER 10Z. LIGHT NORTHEAST TO NORTH WIND FOR MUCH OF
TONIGHT BECOMING LIGHT AND VARIABLE TOWARDS DAWN. KAUS TERMINAL
MVFR CIGS TONIGHT AND SUNDAY MORNING BECOMING VFR CIGS AFTER
NOON. LIGHT NORTH WIND THIS EVENING BECOMING LIGHT AND VARIABLE
TOWARDS MIDNIGHT. KDRT TERMINAL VFR CIGS BECOMING SCTD AFTER
16Z SUNDAY. WINDS LIGHT SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 230 PM CST SAT DEC 7 2013/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
CLOUDY SKIES WILL PREVAIL OVERNIGHT WITH NEAR RECORD LOWS POSSIBLE.
WEAK ISENTROPIC LIFT WILL CONTINUE OVER OUR EASTERN COUNTIES WHICH
WILL RESULT IN LIGHT DRIZZLE CHANGING OVER TO LIGHT FREEZING DRIZZLE
WHEN SFC TEMPS DROP TO 32 DEGREES OR LESS. THIS WILL OCCUR EAST OF
THE METRO AREAS OF AUSTIN AND SAN ANTONIO AND NO ICE ACCUMULATIONS
ARE ANTICIPATED. A WARMUP WILL OCCUR ON SUNDAY WITH LIGHT PCPN ENDING
ACROSS OUR EASTERN COUNTIES BY NOON. HIGHS WILL RANGE FROM THE MID
40S NORTHEAST TO LOWER 50S SOUTHWEST. THE COLD SURFACE RIDGE WILL
PERSIST ACROSS THE REGION SUNDAY NIGHT WITH ANOTHER FREEZE ACROSS
THE HILL COUNTRY AND EDWARDS PLATEAU. PATCHY LIGHT DRIZZLE WILL
REDEVELOP ACROSS OUR SOUTHEAST COUNTIES LATE SUNDAY NIGHT.
LONG TERM (MONDAY THROUGH SATURDAY)...
ISENTROPIC LIFT WILL BE ON THE INCREASE MONDAY ACROSS SOUTH CENTRAL
TEXAS WITH THE APPROACH OF THE NEXT NORTHERN STREAM UPPER LEVEL
TROF. THE LIGHT PCPN WILL DEVELOP ACROSS OUR SOUTHEAST COUNTIES
LATE SUNDAY NIGHT AND SPREAD NORTHWARD ON MONDAY. THERE IS A
SLIGHT CHANCE FOR FREEZING RAIN/DRIZZLE ACROSS THE EASTERN HILL
COUNTRY EARLY MONDAY MORNING DUE TO SFC TEMPERATURES BEING BELOW
FREEZING. THE LIGHT FREEZING PCPN IS EXPECTED TO REMAIN NORTHWEST
OF AUSTIN MONDAY MORNING. HIGHS MONDAY WILL RANGE FROM THE UPPER
30S ACROSS THE EASTERN HILL COUNTRY TO MID 50S SOUTHWEST. LIGHT
PCPN WILL CONTINUE INTO MONDAY NIGHT ACROSS THE EASTERN HALF OF
SOUTH CENTRAL TEXAS. THIS WILL RESULT IN ANOTHER CHANCE FOR LIGHT
FREEZING RAIN/DRIZZLE MONDAY NIGHT INTO EARLY TUESDAY MORNING
ACROSS THE EASTERN HILL COUNTRY AND ADJACENT NE COUNTIES. THIS
INCLUDES TRAVIS COUNTY AND THE AUSTIN METRO AREA...AND POSSIBLY
FAR NW BEXAR COUNTY. THE PCPN WILL EXIT OUR EASTERN COUNTIES
AROUND NOON ON TUESDAY. HIGHS ON TUESDAY WILL BE SIMILAR TO WHAT
IS EXPECTED ON MONDAY DUE TO A REINFORCING COLD FRONT. BELOW
NORMAL TEMPERATURES WILL CONTINUE WEDNESDAY THROUGH SATURDAY WITH
A SECOND SHOT OF COLD AIR EXPECTED ON THURSDAY. THERE IS A CHANCE
OF SHOWERS THURSDAY THROUGH SATURDAY WITH THE APPROACH AND PASSAGE
OF ANOTHER UPPER LEVEL TROF. HOWEVER SFC TEMPERATURES WILL BE
ABOVE FREEZING THURSDAY THROUGH SATURDAY SO PCPN WILL REMAIN
LIQUID.
CLIMATE...
RECORD LOW HIGHS FOR THE 7TH
AUSTIN MABRY.......36 IN 1972
AUSTIN BERGSTROM...40 IN 1972
SAN ANTONIO........41 IN 1972
DEL RIO............41 IN 1960
RECORD LOWS FOR THE 8TH
AUSTIN MABRY.......23 IN 2005
AUSTIN BERGSTROM...23 IN 2011
SAN ANTONIO........25 IN 1917
DEL RIO............23 IN 2005
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 27 47 34 45 30 / - - - 20 20
AUSTIN BERGSTROM INTL AIRPORT 25 46 33 44 29 / - - - 20 20
NEW BRAUNFELS MUNI AIRPORT 27 49 36 47 32 / - - - 20 20
BURNET MUNI AIRPORT 21 46 31 41 25 / - - - 20 20
DEL RIO INTL AIRPORT 26 51 36 54 33 / 0 0 0 10 10
GEORGETOWN MUNI AIRPORT 23 46 30 43 27 / - - - 20 20
HONDO MUNI AIRPORT 25 51 36 51 34 / - - - 10 20
SAN MARCOS MUNI AIRPORT 27 48 35 45 32 / - - - 20 20
LA GRANGE - FAYETTE REGIONAL 29 47 40 49 35 / 10 10 10 30 30
SAN ANTONIO INTL AIRPORT 26 50 38 49 33 / - - - 20 20
STINSON MUNI AIRPORT 28 50 39 50 34 / - - - 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Dec 7, 3:43 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CST SAT DEC 7 2013
TXZ171>173-183>194-202>209-217>225-228-082145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
343 PM CST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
COLD CONDITIONS WILL CONTINUE TONIGHT WITH A HARD FREEZE IN MANY
AREAS AND WIND CHILLS IN THE TEENS AND 20S.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MOIST GULF FLOW AHEAD OF THE NEXT TROUGH WILL BRING LIGHT RAIN OR
DRIZZLE EARLY MONDAY MORNING...WHICH MAY BE MIXED WITH FREEZING
RAIN IN THE EASTERN HILL COUNTRY...ALONG AND WEST OF U.S. HIGHWAY
281...AND NOT INCLUDING METRO AUSTIN OR SAN ANTONIO.
AN UPPER LEVEL TROUGH WILL MAINTAIN PRECIPITATION INTO TUESDAY
MORNING...WITH ANOTHER CHANCE OF FREEZING RAIN OR DRIZZLE IN THE
EASTERN HILL COUNTRY...I-35 CORRIDOR...AND PLAINS EAST OF AUSTIN.
THIS LATTER BATCH OF PRECIPITATION WOULD IMPACT ALL OF METRO
AUSTIN AND POTENTIALLY THE NORTHERN HALF OF METRO SAN ANTONIO.
IMPACTS AT THIS TIME ARE EXPECTED TO BE MINIMAL AND LIMITED TO
BRIDGES...OVERPASSES...AND FLYOVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 7, 2:45 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CST SAT DEC 7 2013
TXZ171>173-183>194-202>209-217>225-228-081200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
245 PM CST SAT DEC 7 2013
...SLIGHT CHANCES FOR FREEZING DRIZZLE MONDAY AND TUESDAY MORNINGS...
EXPECT COLD CONDITIONS TO CONTINUE THROUGH TUESDAY AS A REINFORCING
SHOT OF ARCTIC AIR MOVES INTO THE AREA. WIND CHILL READINGS WILL
BE IN THE TEENS AND 20S TONIGHT.
MOIST GULF FLOW AHEAD OF AN UPPER LEVEL TROUGH WILL BRING LIGHT
RAIN OR DRIZZLE EARLY MONDAY MORNING...WHICH MAY BE MIXED WITH
FREEZING RAIN IN THE EASTERN HILL COUNTRY...ALONG AND WEST OF U.S.
HIGHWAY 281...BUT NOT INCLUDING METRO AUSTIN OR SAN ANTONIO.
THE TROUGH WILL MAINTAIN PRECIPITATION INTO TUESDAY MORNING...WITH
ANOTHER CHANCE OF FREEZING RAIN OR DRIZZLE IN THE EASTERN HILL
COUNTRY...I-35 CORRIDOR...AND PLAINS EAST OF AUSTIN. THIS LATTER
BATCH OF PRECIPITATION WOULD IMPACT ALL OF METRO AUSTIN AND
POTENTIALLY THE NORTHERN HALF OF METRO SAN ANTONIO.
IMPACTS AT THIS TIME ARE EXPECTED TO BE MINIMAL AND LIMITED TO
SLIPPER SPOTS ON BRIDGES...OVERPASSES...AND FLYOVERS.
Winter Weather, Fayette
- When
- December 7, 6:30 PM CST to 11:31 PM CST
- Where
- Fayette forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Freezing drizzle produced icy spots on roads, bridges, and exposed surfaces. Portions of Interstate 10 was shut down due to multiple accidents between Flatonia to Schulenburg. Ice was also observed on Highway 71 southeast of La Grange.
Winter Weather, Travis
- When
- December 7, 6:42 PM CST to 11:31 PM CST
- Where
- Travis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Light freezing drizzle was reported as early as 640 pm will little to no accumulation. Later on in the evening the eastern half of the county, mainly east of Interstate 35, experienced an accumulation of freezing drizzle that produced icy spots on roads, bridges, and exposed surfaces. The Toll Road 130 on the east side experienced icing as well as the Highway 183 area near the Austin Bergstrom Airport. A small area just north of the airport experienced a dusting of snow which lead to a 25 car accident on Highway 183.
Winter Weather, Caldwell
- When
- December 7, 7:00 PM CST to 11:31 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Light freezing drizzle was reported in portions of the county producing icy spots on roads, bridges, and exposed surfaces. Some of the roads with ice were Highway 304 and FM713 near the Bastrop/Caldwell County line.
Winter Weather, Bastrop
- When
- December 7, 7:50 PM CST to 11:31 PM CST
- Where
- Bastrop forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
Freezing drizzle produced icy spots on roads, bridges, and exposed surfaces. Ice was observed on the Colorado River bridge in Bastrop. Several accidents were reported in Elgin. Ice was also observed at the Highway 21/71 junction and on FM713 near the Bastrop/Caldwell County line.
Winter Weather, Wilson
- When
- December 7, 8:00 PM CST to 11:31 PM CST
- Where
- Wilson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
Light freezing drizzle was reported near Poth and Floresville producing a thin coating of ice on exposed surfaces.
Winter Weather, Williamson
- When
- December 7, 8:30 PM CST to 11:31 PM CST
- Where
- Williamson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Light freezing drizzle produced icy spots on roads, bridges, and an glaze on exposed surfaces. The freezing drizzle was confined to areas mainly east of Interstate 35 near Pflugerville and the Toll Road 130.
Winter Weather, De Witt
- When
- December 7, 9:14 PM CST to 11:31 PM CST
- Where
- De Witt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Light freezing drizzle produced icy spots on roads, bridges, and exposed surfaces. There were several vehicle accidents reported.
Winter Weather, Bexar
- When
- December 7, 11:31 PM CST
- Where
- Bexar forecast zone
- Reported by
- ASOS
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Light freezing drizzle was reported at the San Antonio International Airport. Light freezing drizzle was also reported on the north side of the city with little to no impacts reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Tennessee, December 7 to 8, 20131 death · $145,000 · 12 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 20131 death · 6 events
- Heavy Snow in Idaho, December 7, 20131 death · 2 events
- Winter Weather in Texas, December 7, 2013$100,000 · 1 event
- Winter Weather in Arkansas, December 7 to 8, 201335 events
- Extreme Cold in Oregon, December 7 to 8, 201322 events
- Winter Storm and Heavy Snow in Colorado, December 7 to 8, 201320 events
- Winter Storm and Winter Weather in Tennessee, December 7 to 8, 201317 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 201314 events
- Winter Storm in Utah, December 7 to 9, 201311 events
- Winter Weather in Mississippi, December 7 to 8, 20139 events
- Extreme Cold in Minnesota, December 7, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483851, 483852, 483849, 483847, 483854, 483853, 483850, 483848.